×

On a characterization of the Shannon entropy. (English) Zbl 0752.94007

It is studied a new characterization of the Shannon entropy using less restrictive assumptions on symmetry than extreme symmetry and block symmetry of M. M. Kaur and P. Nath [Inf. Control 53, 9-20 (1982; Zbl 0511.94012)].
Reviewer: L.Pardo (Madrid)

MSC:

94A17 Measures of information, entropy
94A15 Information theory (general)

Citations:

Zbl 0511.94012
PDF BibTeX XML Cite
Full Text: EuDML Link

References:

[1] D. K. Fadeev: On the concept of entropy of finite probabilistic scheme. Uspekhi Mat. Nauk 67(1956), 1,227-231. · Zbl 0071.13103
[2] M. M. Kaur, P. Nath: On some characterizations of the Shannon entropy using extreme symmetry and block symmetry. Inform, and Control 53 (1982), 9-20. · Zbl 0511.94012
[3] P. M. Lee: On the axioms of information theory. Ann. Statist. 35 (1964), 415-418. · Zbl 0124.11307
[4] H. Tveberg: A new derivation of the information function. Math. Scand. 6 (1958), 297-298.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.